Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 27, 2020, 6:19 PM CDT for Reynolds County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2020, 6:19 PM CDT (23:19 UTC)
- Expired
- Mar 27, 2020, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
448
WUUS53 KLSX 272319
SVRLSX
MOC179-280000-
/O.NEW.KLSX.SV.W.0017.200327T2319Z-200328T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
619 PM CDT Fri Mar 27 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Reynolds County in southeastern Missouri...
* Until 700 PM CDT.
* At 619 PM CDT, a severe thunderstorm was located 12 miles west of
Bunker, moving east at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Reynolds, Bunker, Oates, Centerville, Corridon, Lesterville and
Black.
This also includes Johnsons Shut-Ins State Park and Taum Sauk
Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 3741 9118 3742 9121 3750 9121 3751 9131
3758 9131 3759 9110 3760 9100 3760 9077
3737 9077 3734 9118
TIME...MOT...LOC 2319Z 255DEG 42KT 3741 9143
HAIL...1.25IN
WIND...60MPH
$$
Glass2 follow-up statements
935
WWUS53 KLSX 272336
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
636 PM CDT Fri Mar 27 2020
MOC179-280000-
/O.CON.KLSX.SV.W.0017.000000T0000Z-200328T0000Z/
Reynolds MO-
636 PM CDT Fri Mar 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN REYNOLDS COUNTY...
At 635 PM CDT, a severe thunderstorm was located over Bunker, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Reynolds, Bunker, Oates, Centerville, Corridon, Lesterville and
Black.
This also includes Johnsons Shut-Ins State Park and Taum Sauk
Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3741 9118 3742 9121 3750 9121 3751 9131
3758 9131 3759 9110 3760 9100 3760 9077
3737 9077 3734 9118
TIME...MOT...LOC 2335Z 258DEG 40KT 3744 9121
HAIL...1.00IN
WIND...60MPH
$$
Glass587
WWUS53 KLSX 272347
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
647 PM CDT Fri Mar 27 2020
MOC179-280000-
/O.CON.KLSX.SV.W.0017.000000T0000Z-200328T0000Z/
Reynolds MO-
647 PM CDT Fri Mar 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN REYNOLDS COUNTY...
At 647 PM CDT, a severe thunderstorm was located near Reynolds,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Reynolds, Bunker, Oates, Centerville, Corridon, Lesterville and
Black.
This also includes Johnsons Shut-Ins State Park and Taum Sauk
Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3741 9118 3742 9121 3748 9121 3750 9115
3752 9111 3758 9106 3760 9100 3760 9077
3740 9077 3737 9118
TIME...MOT...LOC 2347Z 255DEG 42KT 3748 9103
HAIL...1.00IN
WIND...60MPH
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:56 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 27, 4:56 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 456 PM CDT Fri Mar 27 2020 .SHORT TERM... (Through Late Saturday Night) Issued at 455 PM CDT Fri Mar 27 2020 Quasi-stationary has moved very little today and was located roughly along I-70 late this afternoon. Latest objective analysis was showing MLCAPES of 1000-2000 J/kg with deep layer shear values of 70kts. Forecast from the RAP are depicting that these values will develop across central and east central Missouri as well as southwest Illinois by early evening. Severe thunderstorms have developed over southwest Missouri in this unstable airmass. The CAMS have been fairly consistent today in developing thunderstorms along the front by early-mid evening. This will occur as the RAP is showing a 35 kt low level jet intersecting the front. Given the amount of shear/instability available in addition to the 700-500mb lapse rates in the 7-8C/km range, expect the primary threat to be large hail, with damaging winds and a tornado or two also possible in the vicinity of the front. These storms will spread across northeast Missouri and west central Illinois overnight before chances decrease by 12Z as the low level jet veers. A few storms tonight may also produce locally heavy rainfall, particularly where any storms can train. Focus then switches to tomorrow when an upper low moves across the Plains which will bring large scale ascent to Missouri and Illinois during the afternoon and early evening. It will also cause an attendant front to move east across the CWA during the late afternoon and evening. Forecast MLCAPES ahead of the front will be around 2000 J/kg with deep layer shear around 80kts which be favorable for supercells. Greatest threat will be over northeast Missouri and west central Illinois which will be closest to the retreating warm front and CAMS is showing the most discrete cells, particularly given the orientation of the deep shear vector to the front. Will continue to message all severe hazards tomorrow afternoon and early evening. Will continue to mention that straight line wind gusts outside of thunderstorms will be in the 35-45 mph range given the tight pressure gradient associated with the deep surface low that will move from the Plains into the Upper Midwest. Winds will continue to be breezy Saturday night into Sunday. Temperatures will remain above normal through Saturday night. Expect the warm front to move north of the area on Saturday, so with sun during the afternoon, still expect highs in the mid 70s- low 80s. Britt .LONG TERM... (Sunday through Next Friday) Issued at 455 PM CDT Fri Mar 27 2020 Sunday into Monday continues to look mainly dry as both the GEFS and EPS show a upper ridge/surface high moving across the area. The next chance for showers will be on Monday into Tuesday as a upper trough moves out of the western CONUS and across Missouri and Illinois. Britt && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 110 PM CDT Fri Mar 27 2020 Expect IFR conditions to persist through much of the period at KUIN. Current MVFR conditions at KCOU will turn VFR. VFR conditions will continue at the St. Louis are terminals through mid evening. The potential for thunderstorms will remain low through at least 00Z, put then thunderstorms are expected to develop across the area affect all terminals will MVFR/IFR conditions between 02-12Z. The strongest storms may produce hail and wind gusts in excess of 35KTS. Storms will move out of the area after 12Z with low chances for showers and possible MVFR conditions thereafter. SPECIFICS FOR KSTL: Dry and VFR conditions are expected through the afternoon. Thunderstorms are expected to develop at or near the terminal by 02Z and persist through 06Z with lesser chances between 06-12Z. The strongest storms may produce hail and wind gusts in excess of 35KTS. Mainly dry and VFR conditions are expected tomorrow morning, though there is another chance of thunderstorms after 21Z on Saturday. Wind gusts will be near 30KTS on Saturday afternoon. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 27, 3:28 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 328 PM CDT Fri Mar 27 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-282030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 328 PM CDT Fri Mar 27 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely across tonight, mainly across parts of central, east central, and northeast Missouri as well as west central and southwest Illinois. A few severe storms of these storms could be severe with the main threat being large hail, with damaging winds and a tornado or two also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe storms are expected Saturday afternoon into the early evening with the greatest threat across northeast Missouri and west central Illinois. These storms may contain very large hail, tornadoes, and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:57 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 23 hr |
| Mar 27, 12:46 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 59 min |
| Mar 27, 1:41 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Lincoln, Montgomery, Warren | 64 min |
| Mar 27, 2:51 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis, Warren, City of Saint Louis | 54 min |
| Mar 27, 11:34 AM CDT | River Flood Warning | LSX | Lincoln | 11 days |
| Mar 27, 6:56 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Saint Francois | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.